Alert archive / Mississippi / Red Flag Warnings in 2014
Red Flag Warning 3, NWS New Orleans, LA
NWS New Orleans, LA issued this red flag warning at Mar 25, 2014, 11:39 AM CDT for 8 counties in Mississippi. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2014, 11:39 AM CDT (16:39 UTC)
- Expired
- Mar 25, 2014, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS New Orleans, LA
Counties Amite County, MS, Hancock County, MS, Harrison County, MS, Jackson County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1980 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -226 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
394 WWUS84 KLIX 251639 RFWLIX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1139 AM CDT TUE MAR 25 2014 ...WINDY AND DRY CONDITIONS EXPECTED TODAY... .STRONG NORTH WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS OF AROUND 30 MPH AND VERY LOW RELATIVE HUMIDITY VALUES OF AROUND 25 PERCENT WILL RESULT IN HIGH FIRE DANGER LEVELS FOR TODAY. MSZ068>071-077-080>082-260000- /O.NEW.KLIX.FW.W.0003.140325T1639Z-140326T0000Z/ WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-HANCOCK-HARRISON- JACKSON- 1139 AM CDT TUE MAR 25 2014 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR DRY AND WINDY CONDITIONS... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * AFFECTED AREA...IN MISSISSIPPI...FIRE WEATHER ZONE 068 WILKINSON...FIRE WEATHER ZONE 069 AMITE...FIRE WEATHER ZONE 070 PIKE...FIRE WEATHER ZONE 071 WALTHALL...FIRE WEATHER ZONE 077 PEARL RIVER...FIRE WEATHER ZONE 080 HANCOCK...FIRE WEATHER ZONE 081 HARRISON...FIRE WEATHER ZONE 082 JACKSON. * WIND...NORTHWEST TO NORTH WINDS OF 15 TO 20 MPH WITH FREQUENT HIGHER GUSTS TO AROUND 30 MPH THROUGH THE AFTERNOON HOURS. * HUMIDITY...AROUND 25 PERCENT DURING THE AFTERNOON HOURS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ 32
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this red flag warning went out at Mar 25, 3:11 AM CDT, 8 hours 28 minutes earlier.
Area forecast discussion, Mar 25, 3:11 AM CDT, 8 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
311 AM CDT TUE MAR 25 2014
.SHORT TERM...
STRONG HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION TODAY AS A
DEEPENING UPPER TROUGH SWINGS ACROSS THE EASTERN CONUS TODAY AND
TONIGHT. THIS WILL BRING A QUICK BLAST OF COLD AIR TO THE REGION
THROUGH WEDNESDAY WITH TEMPERATURES AVERAGING 10 TO 15 DEGREES
BELOW NORMAL. TONIGHT WILL BE ESPECIALLY CHILLY WITH LOWS IN THE
30S AND 40S ACROSS THE FORECAST AREA. A FEW OF THE COLDER SPOTS IN
SOUTHWEST MISSISSIPPI AND THE ADJACENT PARISHES OF SOUTHEAST
LOUISIANA MAY APPROACH THE FREEZING MARK. AT THIS TIME...THE
FORECAST KEEPS TEMPERATURES JUST ABOVE FREEZING IN THOSE
AREAS...BUT EVEN AT THESE TEMPERATURES THERE IS THE POTENTIAL FOR
A LIGHT FROST THAT COULD POTENTIALLY AFFECT THE MORE SENSITIVE
VEGETATION. THE DAY SHIFT MAY NEED TO ISSUE A FREEZE WARNING FOR
THOSE AREAS TONIGHT IF LATER MODEL RUNS FORECAST LOWER TEMPERATURES
FOR TONIGHT/WEDNESDAY MORNING. IF THERE IS A LIGHT FREEZE...IT
SHOULD BE BRIEF JUST PRIOR TO DAYBREAK WEDNESDAY.
TODAY WILL ALSO BE RATHER BREEZY...ESPECIALLY DOWNWIND OF LAKE PONTCHARTRAIN.
AT THIS TIME IT APPEARS THAT WINDS WILL REMAIN A LITTLE BELOW WIND
ADVISORY CRITERIA SOUTH OF THE LAKE.
.LONG TERM...
TEMPERATURES WILL MODERATE QUICKLY FOR THE END OF THE WEEK AS THE
COLD HIGH PRESSURE AREA MOVES OFF TO THE EAST WITH SOUTHERLY FLOW
RETURNING BY LATE WEDNESDAY AND WEDNESDAY NIGHT. AN UNSETTLED
PERIOD ALSO APPEARS TO BE IN THE OFFING FOR THE LAST HALF OF THE
WEEK. A WEAKENING SHORT WAVE MOVING OUT OF THE SOUTHWEST U.S. AND
INTO THE CENTRAL CONUS WILL ACT ON INCREASING MOISTURE FROM THE
GULF TO TO BRING A CHANCE OF SHOWERS TO THE WESTERN HALF OF THE
FORECAST AREA WEDNESDAY NIGHT. THEN A SHORT WAVE TROUGH MOVING OUT
OF THE CENTRAL ROCKIES AND INTO THE MID MISSISSIPPI VALLEY AND
GREAT LAKES REGION WILL PUSH A COLD FRONT FRONT OF PACIFIC ORIGIN
TOWARD THE FORECAST AREA THURSDAY INTO FRIDAY. A STRONGER
SHORTWAVE TROUGH TRAVERSING THE CENTRAL AND EASTERN CONUS FRIDAY
INTO SATURDAY WILL THEN PUSH THE COLD FRONT ACROSS THE AREA AND
INTO THE GULF FRIDAY NIGHT INTO EARLY SATURDAY. SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED DURING THE
THURSDAY INTO FRIDAY NIGHT TIME FRAME. THEREAFTER...A DRY PERIOD
IS IN STORE FOR THE FORECAST AREA FOR THE WEEKEND AND INTO EARLY
NEXT WEEK AS HIGH PRESSURE SHIFTS EAST ACROSS THE REGION WITH
TEMPERATURES RUNNING NEAR TO JUST SLIGHTLY BELOW NORMAL. 11
&&
.AVIATION...
OVERALL NOT MUCH TO TALK ABOUT WITH RESPECT TO AVIATION
CONCERNS. VFR CONDITIONS WILL PERSIST THROUGH THE FCST AND THE ONLY
WEATHER IMPACT WILL BE DEVELOPING STRONG NRLY WINDS THROUGH THE
MORNING AND PERSISTING ALL DAY LONG. WINDS ALONG THE SOUTHSHORE WILL
REMAIN GUSTY TONIGHT. /CAB/
&&
.MARINE...
HIGH PRESSURE IS BUILDING IN FROM THE NORTH AS WE SPEAK
AND WINDS HAVE ALREADY VEERED AROUND TO THE NNW/N OVER MUCH OF THE
AREA. COLD AIR STILL LAGS BACK TO THE NORTHWEST SO THE STRONG/GUSTY
OFFSHORE WINDS HAVE NOT DEVELOPED YET BUT SHOULD BEGIN TO OVER THE
NEXT FEW HRS. CAA WILL REALLY BE UNDERWAY THROUGH THE DAY AND AFTN
AND THIS WILL LEAD TO WINDS BEING STRONGEST THIS AFTN AND EVNG.
WINDS OVER THE TIDAL LAKES AND SOUNDS WILL INCREASE TO 15-20KT
WITH HIGHER GUSTS LATER THIS MORNING AND PERSIST INTO THE EVNG
HRS. OVER THE OPEN WATERS WINDS WILL RANGE FROM 20-25KTS WITH
HIGHER GUSTS AND CONDITIONS WILL REMAIN IN SCY CRITERIA THROUGH
THE NIGHT. HIGH PRESSURE WILL QUICKLY SHIFT TO THE EAST WITH ERLY
MODERATE TO STRONG ERLY WINDS OVER THE WATERS BY WED MORNING.
WINDS WILL LIKELY REMAIN ON THE STRONGER SIDE THROUGH THU AS THE
GRADIENT REMAINS TIGHT. THE NEXT COLD FRONT IS EXPECTED TO PUSH
INTO THE GULF SAT MORNING. /CAB/
&&
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
SMALL CRAFT ADV
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 63 33 63 46 / 0 0 10 20
BTR 66 36 65 50 / 0 0 10 20
ASD 66 35 63 50 / 0 0 10 10
MSY 66 44 62 54 / 0 0 10 20
GPT 66 36 62 50 / 0 0 10 10
PQL 66 34 61 47 / 0 0 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM WEDNESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 1 AM WEDNESDAY FOR THE FOLLOWING
ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
MAUREPAS...AND MISSISSIPPI SOUND.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 AM WEDNESDAY FOR THE FOLLOWING
ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
MAUREPAS...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL 7 AM WEDNESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Mar 25, 3:10 AM CDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 310 AM CDT TUE MAR 25 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-252015- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 310 AM CDT TUE MAR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY IS IN EFFECT FOR INCREASING NORTH WINDS AND ROUGH SEAS ACROSS ALL COASTAL WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF NON-SEVERE THUNDERSTORMS THURSDAY AND FRIDAY. SMALL CRAFT ADVISORIES MAY ALSO BE REQUIRED WEDNESDAY NIGHT AND THURSDAY FOR STRONG ONSHORE FLOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CAB
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:34 PM CDT | Freeze Warning | LIX | Amite, Pearl River, Pike, Walthall | 16 hr |
Nearby
Red Flag Warnings in Mississippi, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.